Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 85, NWS Blacksburg, VA

June 5, 2016Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 5, 2016, 5:50 PM EDT for Rockingham County, North Carolina. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2016, 5:50 PM EDT (21:50 UTC)
Expired
Jun 5, 2016, 6:17 PM EDT
In force
27 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Rockingham County, NC

The radar

The Roanoke radar (KFCX), 87 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:52 PM EDTTSTM WND DMG4 Nw Reidsville, NCTREE DOWN ON CAMP DAN VALLEY ROAD NEAR INTERSECTION OF PINROD ROAD.
Jun 5, 5:56 PM EDTTSTM WND DMG4 Ne Reidsville, NCTREE DOWN ON HWY 29 NEAR MILE MARKER 152. REPORTED BY YANCEYVILLE ROAD FIRE DEPARTMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 3:48 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
334 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

411 
WUUS51 KRNK 052150
SVRRNK
NCC157-052245-
/O.NEW.KRNK.SV.W.0085.160605T2150Z-160605T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT SUN JUN 5 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ROCKINGHAM COUNTY IN NORTH CAROLINA...

* UNTIL 645 PM EDT

* AT 550 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM EDEN TO NEAR WENTWORTH TO NEAR MONROETON...MOVING
  EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EDEN...
  REIDSVILLE...
  WENTWORTH...
  MAYFIELD...
  AND LAWSONVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3627 7985 3636 7979 3654 7982 3654 7951
      3627 7953
TIME...MOT...LOC 2150Z 256DEG 49KT 3648 7975 3637 7973 3630 7978 

HAIL...<.75IN
WIND...60MPH
 
$$

RAB
2 follow-up statements
418 
WWUS51 KRNK 052200
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EDT SUN JUN 5 2016

NCC157-052245-
/O.CON.KRNK.SV.W.0085.000000T0000Z-160605T2245Z/
ROCKINGHAM NC-
600 PM EDT SUN JUN 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EASTERN ROCKINGHAM COUNTY...

AT 600 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MAYFIELD TO LAWSONVILLE TO NEAR REIDSVILLE...MOVING
EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EDEN...
REIDSVILLE...
WENTWORTH...
MAYFIELD...
AND LAWSONVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3633 7972 3641 7975 3654 7971 3653 7951
      3630 7953
TIME...MOT...LOC 2200Z 254DEG 42KT 3651 7958 3640 7956 3633 7961 

HAIL...<.75IN
WIND...60MPH
 
$$

RAB
826 
WWUS51 KRNK 052217
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
617 PM EDT SUN JUN 5 2016

NCC157-052227-
/O.CAN.KRNK.SV.W.0085.000000T0000Z-160605T2245Z/
ROCKINGHAM NC-
617 PM EDT SUN JUN 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCKINGHAM
COUNTY IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTH CAROLINA AND VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3633 7972 3641 7975 3654 7971 3653 7951
      3630 7953
TIME...MOT...LOC 2215Z 256DEG 49KT 3656 7933 3645 7931 3638 7936 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:44 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 5, 4:44 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
444 PM EDT SUN JUN 5 2016

.SYNOPSIS...
A cold front extending from Ohio to western Tennessee and will
move east and off the mid Atlantic coast by Monday morning. A
second cold front and better push of drier and cooler air arrives
on Tuesday night. High pressure and drier weather will cover the
region for Thursday and Friday.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 425 PM EDT Sunday...

First piece of developing eastern long wave upper trof tracks
through the Ohio Valley and base of the trof tonight. Have
maintained likely to categorical probability of precipitation.
Models showers a majority of the pre-frontal precipitation
evolving into lines and linear segments with a majority of the
more intense showers and thunderstorms exiting the far western
county warning area by 03Z/11PM. Storm motion today is generally
240/30 knots. 12Z and forecast soundings are unidirectional.
Isolated supercells are possible ahead of the lines of storms but
if low level winds back more to the south or southeast...low level
helicity may increase enough to support some better organized
storm rotation.

Not a good push of drier or cooler air east of the Blue Ridge
tonight and Monday. Expect cold front to extend from southeast
Virginia to northern Georgia. With deeper moisture still on the
southern edge of the county warning area...the probability of
precipitation will remain in the southern forecast area Monday.
There will be little to no drop in 850 MB temperatures. Even with
the cloud cover maximum temperatures will still climb into the
80s.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
As of 425 PM EDT SUNDAY...

Bigger 500 mb heights falls arrive in the region on Tuesday and
Tuesday night. Some colder air aloft some in Tuesday afternoon.
More significant push of cooler air comes into the forecast area
on Tuesday night with 850 MB temperatures lowering into the +6 to
+10 range by 12Z/8AM Wednesday. Northern edge of deep moisture
does not get pushed out of the extreme southeast part of the
forecast area until Tuesday morning.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 400 PM EDT Sunday...

Upper pattern becomes more amplified with a large ridge over the
central United States and the long wave trof moving slowly off
the East Coast. Forecast area stays in deep northwest flow with
rising 500 mb heights. Maximum temperatures on Thursday will be 5
to 10 degrees below normal but will be warming through the period,
and by Sunday will be 5 to 10 degrees above normal. At the surface
the region will be under high pressure Thursday and Friday. A cold
front approaches from the north of Saturday but stalls before
reaching the area.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
As of 140 PM EDT Sunday...

A long band of showers and thunderstorms extended from New York to
eastern Tennessee. Numerous thunderstorms will develop in the mid
Atlantic region this afternoon and move east through 03Z/11PM.
The thunderstorms will organize into linear segments and longer
lines with damaging winds possible with any of the stronger to
severe thunderstorms. Local WRF and other short range guidance had
a majority of the thunderstorms east of KLYH and KDAN by 03Z/11PM
this evening. High confidence in the occurrence of thunderstorms
before midnight...but lower confidence on the exact time of impact
for individual airports.

These storms were ahead of a cold front that extended from
Michigan to Louisiana. The front will move east tonight and will
reach the east coast by Monday morning. The deeper moisture will
be swept east of the area along with the front but guidance was
showing the potential for stratus development and IFR ceilings tonight
in the mountains.

Extended discussion...

The front is expected to stall along the southeast Atlantic coast
Monday and will become the focus for unsettled weather across the
deep south as a developing tropical depression moves northeast out
of the Gulf of Mexico and across northern Florida into Tuesday.
This will result in persistent cloudiness from the Carolinas
southward.

Aside for the system moving across the southeast states early in
the week, there could be a periods of upslope clouds and showers
across the mountains of WV through Monday night and again Tuesday
night into Wednesday morning impacting KLWB and KBLF the most
with showers and potential MVFR ceilings. Otherwise...conditions
appear to be largely VFR through Friday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...AMS/PM
Hazardous weather outlook, Jun 5, 6:20 AM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
620 AM EDT SUN JUN 5 2016

VAZ007-009-010-WVZ042-043-508-061030-
TAZEWELL-SMYTH-BLAND-MERCER-SUMMERS-WESTERN GREENBRIER-
620 AM EDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MARGINAL RISK...5 PERCENT CHANCE...OF SEVERE
THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING
WINDS AND A TORRENTIAL DOWNPOUR OF RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ001>004-018>020-VAZ011>020-022>024-032>035-043-WVZ044-507-061030-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
MONROE-EASTERN GREENBRIER-
620 AM EDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK...15 PERCENT CHANCE...OF SEVERE
THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING
WINDS, LARGE HAIL AND A TORRENTIAL DOWNPOUR OF RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ005-006-VAZ044>047-058-059-061030-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
620 AM EDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS AN ENHANCED RISK...30 PERCENT CHANCE...OF SEVERE
THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING. THE PRIMARY
THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND A TORRENTIAL
DOWNPOUR OF RAIN. AN ISOLATED TORNADO...2 PERCENT CHANCE...IS
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 5, 4:23 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT SUN JUN 5 2016

VAZ033-043-044-052115-
HENRY-PITTSYLVANIA-FRANKLIN-
423 PM EDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL
PITTSYLVANIA...SOUTHEASTERN FRANKLIN AND NORTHEASTERN HENRY
COUNTIES...

AT 422 PM EDT...A STRONG THUNDERSTORM WAS OVER MOUNTAIN VALLEY...
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT
CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN ALSO BE
EXPECTED WITH THIS ACTIVITY.

LOCATIONS IMPACTED INCLUDE...
CHATHAM...
GRETNA...
MT AIRY...
CALLANDS...
AND SYDNORSVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3683 7915 3668 7981 3685 7989 3709 7920
      3706 7920 3705 7919 3707 7918 3707 7917
      3708 7914 3709 7913 3707 7911 3706 7909
TIME...MOT...LOC 2022Z 249DEG 32KT 3680 7972

RAB
Special weather statement, Jun 5, 4:33 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT SUN JUN 5 2016

VAZ035-047-052130-
BUCKINGHAM-AMHERST-
433 PM EDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN AMHERST AND
NORTHWESTERN BUCKINGHAM COUNTIES...

AT 433 PM EDT...A STRONG THUNDERSTORM WAS NEAR AMHERST...MOVING
NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AMHERST...
NEW GLASGOW...
RIVERVILLE...
WINGINA...
AND ALLENS CREEK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3746 7901 3757 7912 3768 7898 3755 7890
      3755 7888 3760 7881 3763 7882 3763 7874
      3764 7871 3767 7872 3770 7869 3768 7866
      3768 7864 3771 7865 3775 7862 3776 7851
      3780 7849 3779 7848 3777 7847
TIME...MOT...LOC 2033Z 229DEG 40KT 3758 7899

RAB
Special weather statement, Jun 5, 5:01 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 PM EDT SUN JUN 5 2016

VAZ044-045-058-059-052200-
CHARLOTTE-HALIFAX-CAMPBELL-PITTSYLVANIA-
501 PM EDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CHARLOTTE...EAST
CENTRAL PITTSYLVANIA...SOUTHEASTERN CAMPBELL AND NORTHWESTERN
HALIFAX COUNTIES...

AT 458 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM NEAR MT AIRY
VIRGINIA...TO JAVA...TO CHATHAM...MOVING NORTHEAST AT 60 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT
CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN ALSO BE
EXPECTED.

LOCATIONS IMPACTED INCLUDE...
BROOKNEAL...
MT AIRY...
NATHALIE...
CODY...
AND WREN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3677 7930 3694 7927 3714 7885 3689 7882
TIME...MOT...LOC 2058Z 230DEG 50KT 3690 7914

RAB
Special weather statement, Jun 5, 5:07 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT SUN JUN 5 2016

NCZ004-052200-
STOKES-
507 PM EDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN STOKES COUNTY...

AT 505 PM EDT...A STRONG THUNDERSTORM WAS BETWEEN KING AND
DONNAHA...MOVING EAST-NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT
CLOUD-TO-GROUND LIGHTNING AND BRIEF VERY HEAVY RAINFALL CAN BE
EXPECTED WITH THIS THUNDERSTORM.

LOCATIONS IMPACTED INCLUDE...
WALNUT COVE...
KING...
GERMANTON...
DILLARD...
AND PINNACLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3626 8045 3634 8045 3644 8003 3626 8004
TIME...MOT...LOC 2105Z 252DEG 42KT 3627 8041

RAB
Special weather statement, Jun 5, 5:22 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT SUN JUN 5 2016

VAZ058-059-052215-
CHARLOTTE-HALIFAX-
522 PM EDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHARLOTTE AND
NORTHERN HALIFAX COUNTIES...

AT 521 PM EDT...A STRONG THUNDERSTORM WAS OVER CRYSTAL HILL...MOVING
EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HALIFAX...
KEYSVILLE...
CHARLOTTE COURT HOUSE...
CLOVER...
AND NATHALIE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3689 7849 3681 7856 3677 7901 3692 7907
      3710 7850 3709 7848 3709 7846 3708 7845
      3706 7845
TIME...MOT...LOC 2121Z 268DEG 40KT 3682 7894

RAB
Special weather statement, Jun 5, 5:24 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
524 PM EDT SUN JUN 5 2016

NCZ004-005-052230-
ROCKINGHAM-STOKES-
524 PM EDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN STOKES AND
ROCKINGHAM COUNTIES...

AT 523 PM EDT...A STRONG THUNDERSTORM WAS OVER PINE HALL...MOVING
EAST-NORTHEAST AT 60 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT
CLOUD-TO-GROUND LIGHTNING AND BRIEF VERY HEAVY RAINFALL CAN BE
EXPECTED WITH THIS THUNDERSTORM.

LOCATIONS IMPACTED INCLUDE...
EDEN...
REIDSVILLE...
WENTWORTH...
MAYODAN...
AND MADISON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3626 8015 3641 8021 3654 7968 3654 7951
      3624 7953
TIME...MOT...LOC 2123Z 251DEG 52KT 3635 8008

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:47 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes58 min
Jun 4, 9:33 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham57 min
Jun 4, 10:31 PM EDTSevere Thunderstorm WarningRNKCaswell59 min
Jun 5, 2:47 PM EDTSpecial Weather StatementRNKAlleghany28 min
Jun 5, 3:27 PM EDTSpecial Weather StatementRNKSurry, Wilkes33 min
Jun 5, 5:07 PM EDTSpecial Weather StatementRNKStokes53 min
Jun 5, 5:24 PM EDTSpecial Weather StatementRNKRockingham66 min
Jun 5, 6:08 PM EDTSevere Thunderstorm WarningRNKCaswell32 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.